Multiscale analysis of nutrient uptake by plant roots with sparse distribution of root hairs: nonstandard scaling

King, J. R., Köry, J. and Ptashnyk, M. (2021) Multiscale analysis of nutrient uptake by plant roots with sparse distribution of root hairs: nonstandard scaling. SIAM Journal on Applied Mathematics, 81(4), pp. 1361-1388. (doi: 10.1137/19m1309626)

[img] Text
253736.pdf - Published Version

1MB

Abstract

In this paper we undertake a multiscale analysis of nutrient uptake by plant roots by considering different scale relations between the radius of root hairs and the distance between them. We combine the method of formal asymptotic expansions and rigorous derivation of macroscopic equations. The former prompt us to study a distinguished limit (which yields a distinct effective equation), allow us to determine higher-order correctors, and provide motivation for the construction of correctors essential for rigorous derivation of macroscopic equations. The results of our asymptotic analysis are validated by direct comparison with full-geometry numerical simulations.

Item Type:Articles
Additional Information:JRK and JK were supported by FUTUREROOTS Project (project ID 294729) between the European Research Council and the University of Nottingham.
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Koery, Dr Jakub
Authors: King, J. R., Köry, J., and Ptashnyk, M.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:SIAM Journal on Applied Mathematics
Publisher:Society for Industrial and Applied Mathematics
ISSN:0036-1399
ISSN (Online):1095-712X
Published Online:12 July 2021
Copyright Holders:Copyright © 2021 Society for Industrial and Applied Mathematics
First Published:First published in SIAM Journal on Applied Mathematics 81(4): 1361-1388
Publisher Policy:Reproduced in accordance with the publisher copyright policy

University Staff: Request a correction | Enlighten Editors: Update this record